Alert archive / New York / Winter Storm Warnings in 2012

Winter Storm Warning 1, NWS Binghamton, NY

January 13, 20128 counties in New York

NWS Binghamton, NY issued this winter storm warning at Jan 13, 2012, 3:18 PM EST for 8 counties in New York. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 13, 2012, 3:18 PM EST (20:18 UTC)
Expired
Jan 14, 2012, 8:28 AM EST
In force
17 hr
Issued by
NWS Binghamton, NY

Counties Cayuga County, NY, Chenango County, NY, Cortland County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Seneca County, NY, Tompkins County, NY

The radar

The Binghamton radar (KBGM), 69 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 416 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
471 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
416 m²/s²
0-3 km storm-relative helicity
509 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

121 
WWUS41 KBGM 132018
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
318 PM EST FRI JAN 13 2012

NYZ009-018-036-037-141200-
/O.UPG.KBGM.WW.Y.0002.000000T0000Z-120114T0000Z/
/O.NEW.KBGM.WS.W.0001.120113T2018Z-120114T1200Z/
NORTHERN ONEIDA-ONONDAGA-MADISON-SOUTHERN ONEIDA-
INCLUDING THE CITIES OF...BOONVILLE...SYRACUSE...ONEIDA...UTICA...
ROME
318 PM EST FRI JAN 13 2012

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WINTER
STORM WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 7 AM EST
SATURDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* LOCATIONS...ONONDAGA...MADISON...AND ONEIDA COUNTIES IN NEW
  YORK. 

* HAZARDS...MODERATE TO HEAVY SNOW AND DRIFTING SNOW. 

* ACCUMULATIONS...6 TO 12 INCHES OF SNOW.

* TIMING...SNOW WILL CONTINUE THROUGH MIDNIGHT. 

* TEMPERATURES...FALLING INTO THE TEENS.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* IMPACTS...SLIPPERY ROADS...AND HEAVY AND BLOWING SNOW...WHICH 
  WILL REDUCE VISIBILITY. ALL DRIVERS SHOULD EXERCISE CAUTION... 
  ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

PLEASE REPORT SNOWFALL AND/OR ICE AMOUNTS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

NYZ023-025-044-140000-
/O.EXT.KBGM.WW.Y.0002.000000T0000Z-120114T0000Z/
SCHUYLER-TOMPKINS-CORTLAND-
INCLUDING THE CITIES OF...WATKINS GLEN...ITHACA...CORTLAND
318 PM EST FRI JAN 13 2012

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* LOCATIONS...SCHUYLER...TOMPKINS...AND CORTLAND COUNTIES IN NEW 
  YORK. 

* HAZARDS...SNOW...HEAVY AT TIMES...AND STRONG GUSTY WINDS.

* ACCUMULATIONS...3 TO 7 INCHES OF SNOW.

* TIMING...SNOW WILL SLOWLY TAPER OFF TO FLURRIES EARLY THIS
  EVENING.

* TEMPERATURES...15 TO 20.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* IMPACTS...SLIPPERY ROADS...AND HEAVY AND BLOWING SNOW...WHICH 
  WILL REDUCE VISIBILITY. ALL DRIVERS SHOULD EXERCISE CAUTION... 
  ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

PLEASE REPORT SNOWFALL AND/OR ICE AMOUNTS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

NYZ015>017-022-140000-
/O.CON.KBGM.WW.Y.0002.000000T0000Z-120114T0000Z/
YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-
INCLUDING THE CITIES OF...PENN YAN...SENECA FALLS...AUBURN...
CORNING...HORNELL
318 PM EST FRI JAN 13 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* LOCATIONS...SOUTHERN CAYUGA... SENECA...YATES...AND STEUBEN
  COUNTIES IN NEW YORK.

* HAZARDS...SNOW...HEAVY AT TIMES...AND STRONG GUSTY WINDS.

* ACCUMULATIONS...3 TO 7 INCHES OF SNOW.

* TIMING...SNOW WILL TAPER OFF TO FLURRIES EARLY THIS EVENING.

* TEMPERATURES...14 TO 19.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* IMPACTS...SLIPPERY ROADS...AND HEAVY AND BLOWING SNOW...WHICH 
  WILL REDUCE VISIBILITY. ALL DRIVERS SHOULD EXERCISE CAUTION... 
  ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

PLEASE REPORT SNOWFALL AND/OR ICE AMOUNTS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$
4 follow-up statements
337 
WWUS41 KBGM 132344
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
644 PM EST FRI JAN 13 2012

NYZ022-023-140045-
/O.CAN.KBGM.WW.Y.0002.000000T0000Z-120114T0000Z/
STEUBEN-SCHUYLER-
INCLUDING THE CITIES OF...CORNING...HORNELL...WATKINS GLEN
644 PM EST FRI JAN 13 2012

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

OCCASIONAL LIGHT SNOW SHOWERS WILL CONTINUE THROUGH THE NIGHT WITH
ADDITIONAL SNOW ACCUMULATIONS AFTER 6 PM OF 2 INCHES OR LESS. 

$$

NYZ016-017-025-044-141200-
/O.UPG.KBGM.WW.Y.0002.000000T0000Z-120114T0000Z/
/O.EXA.KBGM.WS.W.0001.000000T0000Z-120114T1200Z/
SENECA-SOUTHERN CAYUGA-TOMPKINS-CORTLAND-
INCLUDING THE CITIES OF...SENECA FALLS...AUBURN...ITHACA...
CORTLAND
644 PM EST FRI JAN 13 2012

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...ALONG WITH BLOWING AND DRIFTING
SNOW... WHICH IS IN EFFECT UNTIL 7 AM EST SATURDAY. THE WINTER
WEATHER ADVISORY IS NO LONGER IN EFFECT.

* LOCATIONS...NORTHERN TOMPKINS... SOUTHERN CAYUGA... SOUTHERN
  SENACA... AND CORTLAND COUNTIES. 

* HAZARDS...SNOW... ALONG WITH BLOWING AND DRIFTING SNOW. 

* ACCUMULATIONS...STORM TOTAL ACCUMULATIONS TODAY THROUGH TONIGHT
  OF 6 TO 10 INCHES OF SNOW.

* TIMING...CONTINUING INTO THE EARLY MORNING HOURS. 

* TEMPERATURES...14 TO 20.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* IMPACTS...HAZARDOUS TRAVEL WITH SNOW ALONG WITH BLOWING AND
  DRIFTING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW HAS
FALLEN AND WILL CONTINUE. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

PLEASE REPORT SNOWFALL AND/OR ICE AMOUNTS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

NYZ045-141200-
/O.EXA.KBGM.WS.W.0001.000000T0000Z-120114T1200Z/
CHENANGO-
INCLUDING THE CITY OF...NORWICH
644 PM EST FRI JAN 13 2012

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW ALONG WITH BLOWING AND DRIFTING SNOW...WHICH
IS IN EFFECT UNTIL 7 AM EST SATURDAY.

* LOCATIONS...NORTHWEST CHENANGO COUNTY.

* HAZARDS...SNOW... ALONG WITH BLOWING AND DRIFTING SNOW. 

* ACCUMULATIONS...STORM TOTAL ACCUMULATIONS TODAY THROUGH TONIGHT
  OF 6 TO 10 INCHES OF SNOW.

* TIMING...SNOW WILL CONTINUE INTO THE EARLY MORNING HOURS. 

* TEMPERATURES...14 TO 20.

* WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* IMPACTS...HAZARDOUS TRAVEL WITH SNOW ALONG WITH BLOWING AND
  DRIFTING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW HAVE
FALLEN AND WILL CONTINUE. STRONG WINDS ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

PLEASE REPORT SNOWFALL AND/OR ICE AMOUNTS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

NYZ009-018-036-037-141200-
/O.CON.KBGM.WS.W.0001.000000T0000Z-120114T1200Z/
NORTHERN ONEIDA-ONONDAGA-MADISON-SOUTHERN ONEIDA-
INCLUDING THE CITIES OF...BOONVILLE...SYRACUSE...ONEIDA...UTICA...
ROME
644 PM EST FRI JAN 13 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* LOCATIONS...ONONDAGA...MADISON...AND ONEIDA COUNTIES IN NEW 
  YORK. 

* HAZARDS...PERIODS OF MODERATE TO HEAVY SNOW AND DRIFTING SNOW.

* ACCUMULATIONS...STORM TOTAL TODAY THROUGH TONIGHT OF 8 TO 12
  INCHES OF SNOW.

* TIMING...PERIODS OF SNOW WILL CONTINUE THROUGH TONIGHT. A PERIOD
  OF HEAVY LAKE EFFECT SNOW IS LIKELY LATE THIS EVENING INTO THE
  EARLY MORNING HOURS. 

* TEMPERATURES...9 TO 21 ABOVE.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* IMPACTS...SLIPPERY ROADS...AND HEAVY AND BLOWING SNOW...WHICH 
  WILL REDUCE VISIBILITY. ALL DRIVERS SHOULD EXERCISE CAUTION... 
  ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

PLEASE REPORT SNOWFALL AND/OR ICE AMOUNTS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

NYZ015-140600-
/O.EXT.KBGM.WW.Y.0002.000000T0000Z-120114T0600Z/
YATES-
INCLUDING THE CITY OF...PENN YAN
644 PM EST FRI JAN 13 2012

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 AM EST
SATURDAY...

* LOCATIONS...YATES COUNTY.

* HAZARDS...SNOW SHOWERS WILL CONTINUE INTO THE EARLY MORNING
  HOURS... ALONG WITH BLOWING AND DRIFTING SNOW.

* ACCUMULATIONS...OVERNIGHT SNOW ACCUMULATIONS OF 1 TO 2 INCHES
  WILL BRING STORM TOTALS TODAY THROUGH TONIGHT TO AROUND 6
  INCHES. 

* TIMING...OCCASIONAL SNOW SHOWERS WILL CONTINUE TONIGHT.

* TEMPERATURES...15 TO 19.

* WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* IMPACTS...SLIPPERY ROADS...WITH SNOW AND BLOWING SNOW. ALL
  DRIVERS SHOULD EXERCISE CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

PLEASE REPORT SNOWFALL AND/OR ICE AMOUNTS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

MSE
577 
WWUS41 KBGM 140311
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1011 PM EST FRI JAN 13 2012

NYZ009-016>018-025-036-037-044-045-141200-
/O.CON.KBGM.WS.W.0001.000000T0000Z-120114T1200Z/
NORTHERN ONEIDA-SENECA-SOUTHERN CAYUGA-ONONDAGA-TOMPKINS-MADISON-
SOUTHERN ONEIDA-CORTLAND-CHENANGO-
INCLUDING THE CITIES OF...BOONVILLE...SENECA FALLS...AUBURN...
SYRACUSE...ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH
1011 PM EST FRI JAN 13 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* LOCATIONS...NORTHERN AND EASTERN FINGER LAKES AREA AND WESTERN
  MOHAWK VALLEY.

* HAZARDS...SNOW... ALONG WITH BLOWING AND DRIFTING SNOW.

* ACCUMULATIONS...STORM TOTALS TODAY THROUGH TONIGHT OF 6 TO 12
  INCHES OF SNOW.

* TIMING...SNOW SHOWERS WILL CONTINUE INTO THE EARLY MORNING
  HOURS.

* TEMPERATURES...15 TO 24.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* IMPACTS...HAZARDOUS TRAVEL WITH SNOW ALONG WITH BLOWING AND 
  DRIFTING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW HAVE
FALLEN AND WILL CONTINUE. STRONG WINDS ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

PLEASE REPORT SNOWFALL AND/OR ICE AMOUNTS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

NYZ015-140600-
/O.CON.KBGM.WW.Y.0002.000000T0000Z-120114T0600Z/
YATES-
INCLUDING THE CITY OF...PENN YAN
1011 PM EST FRI JAN 13 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
SATURDAY...

* LOCATIONS...YATES COUNTY.

* HAZARDS...SNOW SHOWERS WILL CONTINUE INTO THE EARLY MORNING 
  HOURS... ALONG WITH BLOWING AND DRIFTING SNOW. 

* ACCUMULATIONS...STORM TOTALS TODAY THROUGH TONIGHT OF 4 TO 7
  INCHES OF SNOW.

* TIMING...OCCASIONAL SNOW SHOWERS WILL CONTINUE TONIGHT.

* TEMPERATURES...IN THE LOWER 20S.

* WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* IMPACTS...SLIPPERY ROADS...WITH SNOW AND BLOWING SNOW. ALL 
  DRIVERS SHOULD EXERCISE CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

PLEASE REPORT SNOWFALL AND/OR ICE AMOUNTS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

MSE
768 
WWUS41 KBGM 140837
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
337 AM EST SAT JAN 14 2012

NYZ009-016>018-025-036-037-044-045-141800-
/O.EXT.KBGM.WS.W.0001.000000T0000Z-120114T1800Z/
NORTHERN ONEIDA-SENECA-SOUTHERN CAYUGA-ONONDAGA-TOMPKINS-MADISON-
SOUTHERN ONEIDA-CORTLAND-CHENANGO-
INCLUDING THE CITIES OF...BOONVILLE...SENECA FALLS...AUBURN...
SYRACUSE...ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH
337 AM EST SAT JAN 14 2012

...WINTER STORM WARNING NOW IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* LOCATIONS...NORTHERN AND EASTERN FINGER LAKES AREA AND WESTERN 
  MOHAWK VALLEY. 

* HAZARDS...SNOW... ALONG WITH BLOWING AND DRIFTING SNOW.

* ACCUMULATIONS...ANOTHER INCH OR TWO THIS MORNING FOR STORM TOTAL
  SNOWS UP TO 14 INCHES.

* TIMING...SNOW SHOWERS WITH EMBEDDED SQUALLS WILL CONTINUE
  THROUGH THIS MORNING.

* TEMPERATURES...10 TO 22.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* IMPACTS...HAZARDOUS TRAVEL WITH SNOW ALONG WITH BLOWING AND 
  DRIFTING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW HAVE
FALLEN AND WILL CONTINUE. STRONG WINDS ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

PLEASE REPORT SNOWFALL AND/OR ICE AMOUNTS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$
496 
WWUS41 KBGM 141328
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
828 AM EST SAT JAN 14 2012

NYZ016>018-025-036-044-045-141800-
/O.CAN.KBGM.WS.W.0001.000000T0000Z-120114T1800Z/
/O.NEW.KBGM.LE.Y.0002.120114T1328Z-120114T1800Z/
SENECA-SOUTHERN CAYUGA-ONONDAGA-TOMPKINS-MADISON-CORTLAND-
CHENANGO-
INCLUDING THE CITIES OF...SENECA FALLS...AUBURN...SYRACUSE...
ITHACA...ONEIDA...CORTLAND...NORWICH
828 AM EST SAT JAN 14 2012

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A LAKE
EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. THE WINTER STORM WARNING HAS BEEN DOWNGRADED TO A LAKE
EFFECT SNOW ADVISORY.

* LOCATIONS...SENECA, SOUTHERN CAYUGA, ONONDAGA, TOMPKINS,
  MADISON, CORTLAND AND CHENANGO COUNTIES. 

* HAZARDS...LOCALIZED LAKE EFFECT SNOW SHOWERS...ALONG WITH
  BLOWING AND DRIFTING SNOW.

* ACCUMULATIONS...ADDITIONAL SNOWFALL OF 1 TO 3 INCHES IN MOST
  AREAS...WITH UP TO 4 INCHES IN PERSISTENT LAKE EFFECT SNOW
  BANDS.

* TIMING...LAKE EFFECT SNOW SHOWERS WITH EMBEDDED SQUALLS WILL
  CONTINUE THROUGH THIS MORNING AND TAPER DOWN THIS AFTERNOON AS
  DRIER AIR MOVES INTO THE REGION.

* TEMPERATURES...13 TO 19.

* WINDS...NORTHWEST AROUND 10 MPH WITH GUSTS UP TO 20 MPH.

* IMPACTS...HAZARDOUS TRAVEL WITH LOCALIZED AREAS OF ACCUMULATING
  SNOW ALONG WITH BLOWING AND DRIFTING SNOW...ESPECIALLY IN THE
  MORE OPEN AREAS. INTERSTATE 81 BETWEEN BINGHAMTON AND SYRACUSE
  WILL BE IMPACTED WITH LOCALIZED HEAVIER LAKE EFFECT SNOW. ROAD
  CONDITIONS AND VISIBILITY COULD DETERIORATE RAPIDLY OVER SHORT
  DISTANCES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE EFFECT SNOW
SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE
INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE
CAUTION WHEN TRAVELING.

PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

NYZ009-037-141430-
/O.CAN.KBGM.WS.W.0001.000000T0000Z-120114T1800Z/
NORTHERN ONEIDA-SOUTHERN ONEIDA-
INCLUDING THE CITIES OF...BOONVILLE...UTICA...ROME
828 AM EST SAT JAN 14 2012

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE
WINTER STORM WARNING. 

THE SIGNIFICANT SNOWS HAVE TAPERED OFF TO LIGHT SNOW SHOWERS AND
FLURRIES. ADDITIONAL SNOWFALL WILL BE LIGHT AS DRIER AND COLDER
AIR WORKS SOUTHWARD. TOTAL STORM ACCUMULATIONS RANGED FROM 6 TO 10
INCHES IN MANY PARTS OF ONEIDA COUNTY.

ROADS STILL MAY BE SNOW COVERED AND SLIPPERY THIS MORNING. IN
ADDITION...THERE WILL BE AREAS OF BLOWING AND DRIFTING SNOW.
CAUTION IS STILL ADVISED IF TRAVELING THROUGH ONEIDA COUNTY THIS
MORNING.  

$$

NYZ055-056-141800-
/O.NEW.KBGM.LE.Y.0002.120114T1328Z-120114T1800Z/
TIOGA-BROOME-
INCLUDING THE CITIES OF...OWEGO...BINGHAMTON
828 AM EST SAT JAN 14 2012

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A LAKE
EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. 

* LOCATIONS...BROOME AND TIOGA COUNTIES. 

* HAZARDS...LAKE EFFECT SNOW SHOWERS AND BLOWING SNOW. 

* ACCUMULATIONS...MOST AREAS WILL SEE AN ADDITIONAL 1 TO 2 INCHES
  OF SNOW WITH LOCALLY UP TO 4 INCHES IN THE NORTHERN PARTS OF
  BROOME AND TIOGA COUNTY.

* TIMING...LAKE EFFECT SNOW SHOWERS WITH EMBEDDED SQUALLS WILL
  CONTINUE THROUGH THIS MORNING AND TAPER DOWN THIS AFTERNOON AS
  DRIER AIR MOVES INTO THE REGION.

* TEMPERATURES...16 TO 21.

* WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH.

* IMPACTS...HAZARDOUS TRAVEL ESPECIALLY IN AREAS OF PERSISTENT
  LAKE EFFECT SNOW BANDS. IN ADDITION...ROADS ARE STILL SNOW
  COVERED AND SLIPPERY IN MANY AREAS WITH BLOWING AND DRIFTING
  SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE EFFECT SNOW
SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE
INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE
CAUTION WHEN TRAVELING.

PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$
DJN

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this winter storm warning went out at Jan 13, 1:26 PM EST, 1 hour 52 minutes earlier.

Area forecast discussion, Jan 13, 1:26 PM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
126 PM EST FRI JAN 13 2012

.SYNOPSIS...
A COLD FRONT MOVED THROUGH THE AREA THIS MORNING, AND IS BRINGING A
PERIOD OF SNOW ALONG WITH MUCH COLDER AIR. BEHIND THE FRONT,
LAKE EFFECT SNOW SHOWERS WILL OCCUR ACROSS MUCH OF THE AREA TONIGHT,
AND CONTINUE INTO SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1140 AM UPDATE...
BIGGEST CHANGE TO THE SOUTHERN FINGER LAKE COUNTIES OF
SCHUYLER...TOMPKINS AND CORTLAND. UPPED THESE COUNTIES TO AN
ADVISORY. DEFORMATION BAND HAS SET UP THERE AND NOT LIKELY TO END
ANYTIME SOON WITH THE SNOW PIVOTING OVER THEM. SNOW AMOUNTS
APPROACHING THE 4 INCH ADVISORY LEVEL WITH ANOTHER GOOD 3 HOURS OF
HALF INCH AN HOUR SNOW. FURTHER NORTH UPPED AMOUNTS. MOSTLY TOOK
OUT MUCH OF THE ELEVATION DIFFERENCE. THE COLD AIR CAME IN QUICKLY
SO AFTER THE FIRST HOUR VALLEYS AND HILLTOPS ABOUT THE SAME.
TEMPERATURES AROUND 40 BEFORE THE FRONT NOW FALLING THROUGH THE
20S. A SLOWER DESCENT NOW THOUGH.

WIND ADVISORY CONTINUES. WINDS ABOUT WHAT WAS EXPECTED WHICH WAS
MARGINAL WIND GUSTS TO 30 TO 40 MPH AND SUSTAINED AROUND 20. WILL
CONTINUE WITH THIS FOR NOW. IF LITTLE CHANGE THIS AFTERNOON WILL
PROBABLY DROP WITH THE 4 PM PACKAGE.

7AM...COLD AIR NOW RAPIDLY STREAMING INTO THE AREA. BROAD AREA OF
LGT TO MOD SNOW OVER MUCH OF CNTRL NY AND NE PA THE FNT WILL DROP
A QUICK ACCUM THIS MRNG. ADJUSTED TEMPS AND PTYPE TO FIT CRNTS. NO
ITR CHGS ATTM.

LEADING EDGE OF THE COLD FNT ABT TO ENTER OUR CWA FROM THE SW.
DECENT SLUG OF PCPN WITH AND BHD THE FNT WITH SOME STATIONS RPTG
MOD SNOW IN THE COLD AIR. DRAMATIC WIND SPEED INCRS WITH THE SHIFT
WITH A FEW GUSTS EXCEEDING 30 KTS. XPCT A MOD TO HEAVY BURST OF
SNOW THIS MRNG AS THE FNT PASSES FLWD BY A FEW HRS OF ALMOST
DEFORMATION BAND SNOW IN THE FINGER LAKES AS THE UPR LOW PASSES.
LL FLOW IS SHEARED AND GNRLY NOT FVRBL FOR LE SO MUCH OF THE SNOW
WILL BE A RESULT OF THE UPR LOW DYNAMICS AND NOT THE LAKE. STILL
BELIEVE NAM QPF FCST A BIT HI BUT A FEW INCHES SEEMS RSNBL ALONG
THE HIER ELEVATIONS OF THE FINGER LAKES INTO ONEIDA CNTY.

WINDS WILL BY GUSTY BUT I/M HARDPRESSED TO DVLP WIDESPREAD
ADVISORY LVL WINDS. STILL...CERTAINLY CLOSE ENUF TO WARRANT
KEEPING THE ADVISORY ATTM...SO HAVE MANUALLY BUMPED UP GUSTS CLOSER
TO CRITERIA TO CVR. ALSO...WITH THE GOOD UVM WITH THE FNT AND UPR
LOW...HIER GUSTS CERTAINLY PSBL.

TEMPS WILL BE FALLING TODAY. LRG DFRNCS BETWEEN MODEL GUID ALONG
WITH THE NON DIURNAL TREND MADE THE TEMP FCST TRICKY. HIGHEST RDGS
SHD BE SHRTLY AFT 12Z MOST PLACES...FLWD BY FALLING TEMPS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
SOME CNCRN FOR LE TNGT OVER NRN ONEIODA AS WINDS LINE UP FOR A FEW
HRS AND FVR A BAND INTO THE AREA. WRKG AGAINST THE SNOW WILL BE
THE BRIEF TIME IT WILL BE OVER THE SAME AREA THIS EVE...SHEARED
FLOW...AND LACK OF AN UPSTREAM LAKE CONNECTION. LOOKS LIKE AN
ADVISORY EVENT AT WORST SO WILL NOT COMPLICATE THE CRNT FCST AND
ALLOW THE DAYSHIFT A FINAL LOOK AT THE SITUATION FOR THE NEED FOR
A FLAG.

ELSEWHERE...COLD AIR ARND -16 AT H8 WILL TRIGGER WIDESPREAD LE
SNOW SHWERS INTO SAT. SFC HIPRES BLDS IN LATE SAT LIKELY BRINGING
AN END TO MUCH OF THE ACTIVITY...XCPT IN THOSE AREAS CLOSE TO THE
LAKE. SUN LOOKS DRY AS THE TROF PASSES AND HGTS BEGIN TO BLD. WAA
MAY TRIGGER SOME LGT PCPN BUT WLD XPCT THAT TO BE GNRLY WEST OF
THE FCST AREA.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
UPDATED AT 130 AM...NO CHGS TO MED RNG. LATEST GFS SUGGESTS THE
CHC OF -SHSN ON ON AFTN THEN RISING TEMPS ON MON NGT AHEAD OF THE
NXT CDFNT...AND PSBLTY OF -SHRA OR A MIX AS OPPOSED TO -SHSN. NOT
CONFIDENT ENUF AT THIS POINT TO MAKE THESE CHGS SO WILL LET FCST
RIDE AND LET LATER SHIFTS MAKE ADJUSTMENTS TO THESE PDS IF NEEDED.
PREV BLO...

315 PM UPDATE...
AGREEMENT BETWEEN THE GFS AND ECMWF IS HIGH DURING THIS PERIOD
RESULTING IN ABOVE NORMAL CONFIDENCE. SUNDAY NIGHT WILL BE DRY AND
QUITE COLD AS ARCTIC HIGH PRESSURE MOVES ACROSS THE AREA BRINGING LOWS
MAINLY IN THE SINGLE DIGITS... AND SOME BELOW ZERO READINGS
POSSIBLE IN NORMALLY COLDER LOCATIONS. MILDER WEATHER BEGINS TO
RETURN ON MONDAY WITH HIGHS RECOVERING BACK INTO THE 20S. NEXT
COLD FRONT APPROACHES THE AREA TUESDAY. MODELS ARE IN AGREEMENT
THAT ENOUGH WARM AIR SURGES IN AHEAD OF THE FRONT SO THAT THE
MAJORITY OF ANY PRECIPITATION WILL BE RAIN SHOWERS JUST AHEAD OF
THE FRONT ON TUESDAY... FOLLOWED BY COLDER AIR AND SOME LAKE
EFFECT SNOW SHOWERS ON WEDNESDAY. COLD WEATHER CONTINUES ON
THURSDAY WITH SCATTERED SNOW SHOWERS SOUTH AND EAST OF LAKE
ONTARIO.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
LIGHT TO MODERATE SNOW CONTINUES ACROSS THE NYS TERMINALS AS SFC
LOW PRES LIFTS NORTHEAST INTO EASTERN CANADA. DURING THE MID TO
LATE AFTERNOON THE ACTIVITY WILL GRADUALLY DIMINISH, EXCEPT FOR
KRME/KSYR WHERE LAKE EFFECT SNOWS WILL DEVELOP THIS EVENING.

KRME/KSYR, IFR CONDITIONS THROUGH 08Z WITH OCCASIONAL LIFR
CONDITIONS THROUGH LATE AFTERNOON AND AGAIN OVERNIGHT DUE TO LAKE
EFFECT SNOW SHOWERS BETWEEN 02Z-08Z. AFTER 08Z, MVFR CONDITIONS
ARE EXPECTED DUE TO CIGS AND OCCASIONAL LIGHT SNOW SHOWERS.

KITH/KBGM, IFR CONDITIONS THROUGH LATE AFTERNOON WITH OCCASIONAL
LIFR CONDITIONS THROUGH MID AFTERNOON. OVERNIGHT, MVFR CONDITIONS
WILL PREVAIL DUE TO CIGS WITH OCCASIONAL VSBY RESTRICTIONS IN SNOW
SHOWERS. AFTER 14Z, FLURRIES AND A CONTINUATION OF MVFR CIGS.

KELM, MVFR THROUGH EARLY EVENING WITH OCCASIONAL IFR THROUGH MID
AFTERNOON. FLURRIES AND MVFR CIGS THROUGH 06Z THEN IMPROVEMENT TO
VFR WITH CIGS AROUND 3,500 FT.

KAVP, VFR THROUGH 00Z WITH CIGS LOWERING TO MVFR OVERNIGHT THEN
BACK TO VFR SHORTLY AFTER SUNRISE.

W/SW WINDS AT 15-20 KNOTS WITH GUSTS NEAR 30 KNOTS GRADUALLY
DIMINISHING THIS EVENING TO 10 KNOTS WITH GUSTS AROUND 20 KNOTS.
ON SATURDAY NORTHWEST WINDS AROUND 10 KNOTS.

.OUTLOOK...

SATURDAY NIGHT THROUGH MON...MAINLY VFR.

MONDAY NIGHT/TUESDAY...RESTRICTIONS LIKELY IN RAIN SHOWERS.

TUESDAY NIGHT...RESTRICTIONS MAINLY NYS TERMINALS IN SNOW SHOWERS.

WEDNESDAY...VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR PAZ038>040-043-
     044-047-048-072.
NY...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR NYZ023>025-
     044>046-055>057-062.
     WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR NYZ009-
     015>018-022-036-037.
     WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
     NYZ023-025-044.

&&

SYNOPSIS...DGM/TAC
NEAR TERM...DGM/TAC
SHORT TERM...DGM
LONG TERM...HEDEN/MSE
AVIATION...RRM
Hazardous weather outlook, Jan 13, 3:15 AM EST, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
315 AM EST FRI JAN 13 2012

NYZ023>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-140815-
SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-
DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
315 AM EST FRI JAN 13 2012

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

BESIDES THE STRONG GUSTY WINDS...PERSISTENT SNOW
SHOWERS...ESPECIALLY THROUGH EARLY AFTERNOON...WILL BRING
ACCUMULATIONS OF 1 TO 3 INCHES...PARTICULARLY OVER THE HIGHER
TERRAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ009-015>018-022-036-037-140815-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
MADISON-SOUTHERN ONEIDA-
315 AM EST FRI JAN 13 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AREAS OF LAKE EFFECT SNOW ARE EXPECTED DOWNWIND OF LAKE ONTARIO
EARLY SATURDAY. ADDITIONAL ACCUMULATION IS POSSIBLE...IN MORE
PERSISTENT BANDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 8:49 PM ESTWind AdvisoryBGMBroome, Chemung, Chenango, Cortland, Delaware, Otsego and 4 more19 hr

Nearby

Winter Storm Warnings in New York, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.